QUT ePrints

A disjunctive graph model and framework for constructing new train schedules

Burdett, Robert L. & Kozan, Erhan (2010) A disjunctive graph model and framework for constructing new train schedules. European Journal of Operational Research, 200(1), pp. 85-98.

View at publisher

Abstract

Train scheduling is a complex and time consuming task of vital importance in many countries. To create completely new train schedules that are more accurate and efficient than permitted by current techniques, a novel job shop approach is proposed and implemented in this paper. Unique characteristics of train scheduling are firstly incorporated into the disjunctive graph representation of the solution. Dedicated "stand-alone" constructive algorithms that utilise this representation are then developed. The modelling approach and the constructive algorithms are essential as they provide the basis for which meta-heuristics and other improvements can be made. A numerical investigation and case study is provided and demonstrates the viability of the modelling approach. Furthermore it is demonstrated that good quality solutions are provided with reasonable computational effort.

Impact and interest:

23 citations in Scopus
Search Google Scholar™
11 citations in Web of Science®

Citation countsare sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

ID Code: 10665
Item Type: Journal Article
Additional Information: For more information or for a copy of the item contact the author at r.burdett@qut.edu.au.
Keywords: Train scheduling, job shop scheduling
DOI: 10.1016/j.ejor.2008.12.005
ISSN: 0377-2217
Subjects: Australian and New Zealand Standard Research Classification > MATHEMATICAL SCIENCES (010000) > APPLIED MATHEMATICS (010200) > Operations Research (010206)
Divisions: Past > QUT Faculties & Divisions > Faculty of Science and Technology
Past > Schools > Mathematical Sciences
Deposited On: 12 Nov 2007
Last Modified: 01 Mar 2012 00:13

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page